MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 12MM/125 DEG TI CANN TFNA 380MM/RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY

OBERDORF SYNTHES PRODUKTIONS GMBH 12MM/125 DEG TI CANN TFNA 380MM/RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.037.228S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Date of Event 02/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from the (b)(6) reports an event as follows: it was reported that on (b)(6) a long trochanteric fixation nail advanced (tfna) was inserted with a lag blade in the femoral head and distal locking was completed.On viewing the final x-rays, it was discovered the lag blade had missed the nail.This was subsequently removed, the jig and handle were reconnected, and a new blade was inserted.Concomitant devices: locking screw (part: 04.005.528s, lot: unknown, quantity: 1), locking screw (part: 04.005.530s, lot: unknown, quantity: 1), insertion handle (part: unknown, lot: unknown, quantity: 1), tfna helical blade (part: 04.038.390s, lot: 10l0160, quantity: 1), guide (part: unknown, lot: unknown, quantity: 1), k-wire (part: unknown, lot: unknown, quantity: unknown).This report is for a 12mm/125 degree titanium (ti) cannulated tfna nail.This is report 5 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6- product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history lot manufacturing location: monument manufacturing date: 16-aug-2019 expiration date: 01-aug-2029 part number: 04.037.228s, 12mm/125 deg ti cann tfna 380mm/right - sterile lot number: 14l5269 (sterile) this lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component parts reviewed: component parts were not reviewed because the reported complaint condition of ¿lag blade missed the nail¿ does not indicate breakage or failure of any component part, therefore, dhr review of the raw material(s) would not be relevant to the reported condition.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
A long nail was inserted with a lag blade in the femoral head and distal locking was completed.On final xrays it was discovered the lag blade had missed the nail.This was subsequently removed, the jig and handle were reconnected and new blade was inserted.The patient passed away after the surgery.Concomitant device reported: locking screw (part # 04.005.528s, lot # unknown, quantity 1), locking screw (part # 04.005.530s, lot # unknown, quantity 1), unk - end caps: tfna (part # unknown, lot # unknown, quantity: 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was further reported that the patient passed away following the surgery.

Brand Name
12MM/125 DEG TI CANN TFNA 380MM/RIGHT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9812740
Report Number8030965-2020-01776
Device Sequence Number643330
Product Code HSB
UDI-Device Identifier10886982097149
UDI-Public(01)10886982097149
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.228S
Device Catalogue Number04.037.228S
Device Lot Number14L5269
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/19/2020
Supplement Date Received by Manufacturer02/28/2020
03/10/2020
04/13/2020
Initial Report FDA Received Date03/10/2020
Supplement Report FDA Received Date03/11/2020
03/19/2020
04/20/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5.0MM TI LOCKING SCREW 38MM; 5.0MM TI LOCKING SCREW 40MM; TFNA FENESTRATED HELICAL BLADE 90MM - STERILE; UNK - GUIDE/COMPRESSION/K-WIRES; UNK - GUIDES/SLEEVES/AIMING: AIMING ARM; UNK - NAIL INSERTION HANDLES
Outcome Attributed to Adverse Event Required Intervention;